MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SA6AT8
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Headache (1880)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that a planned explant with patient reason headache.Clinical reason iol at 157° should be at 145° had t8 should be t7.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information has been provided in a.2., a.3.A., b.2., b.5., b.6., b.7., d.6.A., d.10., h.3., h.6., and h.11.The product was not returned.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Qualified associated products were indicated.The product investigation could not identify a root cause for the reported complaint.The product was not returned.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Rotation of the acrysof toric iol away from its intended axis can reduce the astigmatic correction.The information provided indicated the clinical reason was the iol was at 157° and it should be at 145°; patient has t8 should be t7.Information was provided that the sa6at8(5.25cyl), 12.5 diopter lens was replaced with a ccw0t7(4.50cyl), 12.5 diopter lens.This would indicate the replacement was an improved choice for the patient's visual needs.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
Additional information has been requested and received stating that the lens was explanted and replaced with a different model and diopter company lens.There was no further impact to the patient.According to the surgeons opinion, wrong iol power caused or contributed to the event.Operation power was determined by intraoperative ora results.

Brand Name
ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22873574
Report Number1119421-2025-02308
Device Sequence Number12184865
Product Code HQL
UDI-Device Identifier00380652338264
UDI-Public(01)00380652338264(17)251025(11)201026(10)15109161
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2025
Device Model NumberSA6AT8
Device Lot Number15109161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date11/03/2025
Date Device Manufactured10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL, INJECTOR; MONARCH II LOADING FORCEPS; MONARCH III IOL, CARTRIDGE D; ORA SYSTEM 2000; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale